Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 2, 2016, 9:44 PM CST for 4 parishes in Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2016, 9:44 PM CST (03:44 UTC)
- Expired
- Feb 2, 2016, 10:15 PM CST
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 2, 6:52 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted.
036
WUUS54 KLIX 030344
SVRLIX
LAC033-037-077-121-030415-
/O.NEW.KLIX.SV.W.0012.160203T0344Z-160203T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
944 PM CST TUE FEB 2 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WEST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
SOUTHEASTERN POINTE COUPEE PARISH IN SOUTHEASTERN LOUISIANA...
NORTHERN EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
SOUTHERN EAST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 1015 PM CST
* AT 944 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF ERWINVILLE...OR 7 MILES WEST OF BAKER...MOVING NORTHEAST AT 55
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...CLINTON...SLAUGHTER...PRIDE...
BROWNFIELDS AND BATON ROUGE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHEASTERN
LOUISIANA.
LAT...LON 3066 9134 3065 9131 3068 9131 3094 9087
3089 9085 3087 9086 3085 9084 3083 9085
3082 9084 3076 9085 3072 9084 3070 9085
3067 9089 3060 9096 3045 9132 3061 9142
TIME...MOT...LOC 0344Z 240DEG 49KT 3058 9129
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
617
WWUS54 KLIX 030358
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
958 PM CST TUE FEB 2 2016
LAC121-030407-
/O.CAN.KLIX.SV.W.0012.000000T0000Z-160203T0415Z/
WEST BATON ROUGE LA-
958 PM CST TUE FEB 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEST BATON ROUGE
PARISH IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHEASTERN
LOUISIANA.
LAT...LON 3066 9134 3065 9131 3062 9133 3060 9132
3094 9087 3072 9084 3060 9096 3050 9120
3052 9121 3050 9128 3054 9124 3057 9131
3062 9134 3057 9137 3057 9139 3061 9142
TIME...MOT...LOC 0357Z 240DEG 49KT 3067 9110
$$
LAC033-037-077-030415-
/O.CON.KLIX.SV.W.0012.000000T0000Z-160203T0415Z/
POINTE COUPEE LA-EAST BATON ROUGE LA-EAST FELICIANA LA-
958 PM CST TUE FEB 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR SOUTHEASTERN POINTE COUPEE...NORTHERN EAST BATON ROUGE AND
SOUTHEASTERN EAST FELICIANA PARISHES...
AT 957 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ZACHARY...
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...SLAUGHTER...PRIDE...BROWNFIELDS AND
BATON ROUGE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHEASTERN
LOUISIANA.
LAT...LON 3066 9134 3065 9131 3062 9133 3060 9132
3094 9087 3072 9084 3060 9096 3050 9120
3052 9121 3050 9128 3054 9124 3057 9131
3062 9134 3057 9137 3057 9139 3061 9142
TIME...MOT...LOC 0357Z 240DEG 49KT 3067 9110
HAIL...0.88IN
WIND...60MPH
$$839
WWUS54 KLIX 030400
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 PM CST TUE FEB 2 2016
LAC077-030409-
/O.CAN.KLIX.SV.W.0012.000000T0000Z-160203T0415Z/
POINTE COUPEE LA-
1000 PM CST TUE FEB 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POINTE COUPEE
PARISH IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHEASTERN
LOUISIANA.
LAT...LON 3061 9131 3094 9087 3074 9085 3072 9084
3060 9096 3050 9120 3052 9121 3050 9127
3054 9124 3056 9124 3057 9127 3057 9131
3058 9132 3060 9132
TIME...MOT...LOC 0359Z 240DEG 49KT 3069 9107
$$
LAC033-037-030415-
/O.CON.KLIX.SV.W.0012.000000T0000Z-160203T0415Z/
EAST BATON ROUGE LA-EAST FELICIANA LA-
1000 PM CST TUE FEB 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR NORTHERN EAST BATON ROUGE AND SOUTHEASTERN EAST FELICIANA
PARISHES...
AT 959 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SLAUGHTER...OR
NEAR ZACHARY...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...SLAUGHTER...PRIDE...BROWNFIELDS AND
BATON ROUGE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHEASTERN
LOUISIANA.
LAT...LON 3061 9131 3094 9087 3074 9085 3072 9084
3060 9096 3050 9120 3052 9121 3050 9127
3054 9124 3056 9124 3057 9127 3057 9131
3058 9132 3060 9132
TIME...MOT...LOC 0359Z 240DEG 49KT 3069 9107
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 8:03 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 2, 8:03 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
803 PM CST TUE FEB 2 2016
.UPDATE...
AREA RADARS INDICATED MOST OF THE SHOWERS AND A FEW OCCASIONALLY
POTENT THUNDERSTORMS REMAINING ACROSS AREAS JUST WEST OF THE
FORECAST AREA IN SOUTHWEST LOUISIANA TO THE FAR NORTHWEST PORTION
OF THE FORECAST AREA IN EAST CENTRAL LOUISIANA NORTHWEST OF BATON
ROUGE INTO FAR SOUTHWEST MISSISSIPPI. PREVIOUS SHORT TERM
DISCUSSION IS STILL VALID WITH REGARDS TO TRENDS AND WEATHER
CONCERNS TONIGHT...SO THE ONLY CHANGE WAS TO DELAY SLIGHTLY THE
ONSET OF HIGHER CHANCES/COVERAGE OF SHOWERS AND THUNDERSTORMS.
THE GREATEST CHANCE OF SEVERE THUNDERSTORMS WILL BE OVER THE NEW
TORNADO WATCH 12 AREA WHICH EXTENDS NORTH FROM AREAS JUST NORTH OF
METRO BATON ROUGE AND LAKE PONTCHARTRAIN INTO MISSISSIPPI.
HOWEVER...SEVERE THUNDERSTORM RISK CANNOT BE RULED OUT ELSEWHERE
INCLUDING BATON ROUGE THROUGH ABOUT 10 PM...AND SOUTHSHORE METRO
NEW ORLEANS BY AROUND MIDNIGHT TO SHORTLY THEREAFTER.
THE LATEST CONVECTIVE ALLOWING MODELS LIKE THE HRRR AND WRF/S
APPEAR TO HAVE A DECENT HANDLE ON THE SITUATION AND INDICATING A
BROKEN LINE OF THUNDERSTORMS PUSHING EAST NEAR I-55 AROUND
MIDNIGHT...NORTH AND SOUTH OF LAKE PONTCHARTRAIN MIDNIGHT TO 3
AM...AND THE MISSISSIPPI GULF COAST 1 OR 2 AM TO ABOUT 5 AM. THE
MAIN FEATURES ARE SUPPORTING SOME SEVERE RISK INTO THE NIGHT ARE
THE STILL WARM AND HUMID SURFACE...LIMITED MARINE LAYER
STABILIZATION...STRONG SURFACE AND LOW LEVEL SOUTHERLY WINDS AHEAD
OF THE COLD FRONT...AND A SERIES OF MID AND UPPER LEVEL SPEED
MAXIMA THAT COULD STILL HELP TO ENERGIZE BOTH INDIVIDUAL AND LINES
OF THUNDERSTORMS. 22/TD
&&
.MARINE...
CONDITIONS RANGE FROM SOLID SMALL CRAFT EXERCISE CAUTION /SCEC/ TO
BORDERLINE SMALL CRAFT ADVISORY /SCA/ WITH 15 TO 20 KNOTS
SUSTAINED WITH HIGHER GUSTS. EXTENDED SCEC THROUGH MOST OF TONIGHT
ACROSS ALL WATERS...AND MARINERS SHOULD BE AWARE THAT A LINE OF
STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP OVERNIGHT INTO EARLY
WEDNESDAY MORNING. 22/TD
&&
.DECISION SUPPORT...
DSS CODE....ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING CONTINUES ON MISSISSIPPI RIVER.
MONITORING DENSE FOG TRENDS. SEVERE WEATHER TONIGHT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PREV DISCUSSION... /ISSUED 643 PM CST TUE FEB 2 2016/
SOUNDING DISCUSSION...
SUCCESSFUL BALLOON LAUNCH ON A GUSTY, MILD AND HUMID EVENING.
PRECIP FREE AT LEAST HELPED BALLOON REACH DESIRED ASCENSION RATE
DESPITE STRONG SSW-SW WINDS FROM THE SURFACE UP TO 41000 FT.
SLIGHT DIRECTIONAL AND SPEED SHEAR IN PLACE FOR KLIX THROUGHOUT
THE SOUNDING. THE CONDITIONS WERE SIMILAR TO THE 18Z SOUNDING
REQUESTED BUT WERE MORE MOIST AND UNSTABLE. 00Z LAUNCH HAD MOIST
LOW LEVELS WITH SEVERAL LAYERS OF CLOUD COVER IN THE AREA.
REFLECTED IN SOUNDING...1700 FT, 8500 FT AND 24800 FT. PRECIP
WATER 1.49 INCHES. LIFTED INDEX REPORTING -6. CAPE IS AT 856 J/KG
AND DAYTIME HIGH TEMPS REACHED 79F. HEAVY RAIN AND THUNDERSTORMS
LIKELY WITH THIS SETUP. EARLIER STORMS THAT DEVELOPED NEAR KLIX
AND MOVED NORTHWARD SHOWED ROTATION WHICH RESULTED IN A TORNADO
WATCH ISSUED BY SPC FOR THE KLIX FORECAST AREA.
&&
PREV DISCUSSION... /ISSUED 343 PM CST TUE FEB 2 2016/
SHORT TERM...SO FAR SO GOOD AS STORMS HAVE BEEN BEHAVING OVER OUR
CWA BUT A FEW STORMS HAVE LED TO DAMAGE IN EAST CENTRAL MS THIS
AFTERNOON FROM TORNADOES. TORNADO WATCH 10 REMAINS IN EFFECT TILL
7PM TONIGHT.
MAIN CONCERN IS THE SEVERE THREAT TODAY AND TONIGHT. CURRENT SHOWERS
AND THUNDERSTORMS OVER WRN HALF OF THE CWA WILL CONTINUE TO LIFT TO
THE NE. OVER THE NRN HALF OF THE CWA FROM NOW THROUGH 03Z WILL BE
THE BEST ENVIRONMENT IN PLACE FOR THESE CELLS TO BECOME SEVERE AND
POSE A DECENT TORNADO RISK. BEST LL CONVERGENCE...HIGHEST
INSTABILITY...GOOD LL SHEAR...AND INCREASING LIFT ALOFT WILL LINE UP
DURING THIS TIME. AFTER THAT EXPECTED A LINE OF SHRA AND TSRA
ASSOCIATED WITH THE COLD FRONT TO MOVE THROUGH THE CWA. BETTER
FORCING...DIVERGENCE ALOFT AND THE COLD FRONT COULD LEAD TO
SQUALLINE DEVELOPING WITH A FEW STORMS SEVERE MAINLY POSING A
DAMAGING WIND THREAT. ALSO CAN NOT RULE OUT QLCS TYPE TORNADIC
ACTIVITY WITH THIS LINE.
SOMETHING ELSE THAT HASNT REALLY BEEN TALKED MUCH ABOUT IS
POSSIBILITY OF HEAVY RAIN. THE PREFRONTAL TROUGH WHICH IS CURRENTLY
LOCATED FROM WEST OF MCB TO NEAR LFT IS NOT MOVING AND STORMS
CONTINUE TO FIRE ALONG THIS BNDRY. WITH AN ALREADY SATURATED
ENVIRONMENT THIS COULD EASILY DROP A FEW INCHES OF RAIN THROUGH THE
EVNG AND IF SITTING OVER THE RIGHT PLACES COULD LEAD TO SOME LOCAL
FLASH FLOODING ISSUES.
TROUGH AXIS WILL REMAIN WEST OF THE REGION THROUGH THU BUT COOLER
AND DRIER AIR WILL MOVE IN BEHIND THE COLD FRONT THROUGHOUT THE
DAY WED. /CAB/
LONG TERM...THE EXTENDED PORTION OF THE FCST CONTINUES TO BE RATHER
DIFFICULT WITH VERY LOW CONFIDENCE. MDL CONSISTENCY AND CONTINUITY
LEAVES A LOT TO BE DESIRED. THE ONLY THING THAT LOOKS LIKELY TO
OCCUR IS THAT TEMPS WILL BE SLIGHTLY BELOW NORMAL THROUGH MARDI
GRAS. AS FOR RAIN CHANCES LATEST THINKING IS THAT WE COULD REMAIN
MOSTLY DRY BUT WILL STILL HOLD ONTO SMALL RAIN CHANCES FOR SUN AS A
S/W-CLOSED LOW WILL MOVE ACROSS THE REGION AND COULD SQUEEZE OUT
SOME RAIN FOR SUNDAY. /CAB/
AVIATION...EXPECT MVFR CONDITIONS TO PREVAIL THROUGH THE AFTERNOON
AND EVENING HOURS. SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TO
DEVELOP THROUGH THE OVERNIGHT HOURS AS A FRONT MOVES THROUGH THE
FORECAST AREA TONIGHT. EXPECT STRONG TO STORMS TO ACCOMPANY THE
FRONT AND EXPECT PERIODS OF LIFR WITH HEAVY STORMS. WINDS AHEAD OF
THE FRONT HAVE BEEN ELEVATED AND EXPECT THAT TO CONTINUE. A WINDS
SHIFT OVERNIGHT TO THE NORTHWEST AFTER MIDNIGHT AS FRONT MOVES
THROUGH. CONDITIONS SHOULD IMPROVE IN THE WESTERN PORTIONS OF THE
AREA LATER ON THIS EVENING. THE CENTRAL PORTIONS AFTER MIDNIGHT AND
FOR THE MISSISSIPPI GULF COAST BY DAYBREAK. WINDS WEDNESDAY MORNING
SHOULD BE ELEVATED FROM THE NORTHWEST. 13/MH
MARINE...FOG HAS BEEN AN ISSUE ALONG PORTIONS OF THE COASTAL WATERS
EAST OF THE MS RIVER AND EVEN THOUGH IT HAS IMPROVED SOME EXPECT SEA
FOG TO SET BACK IN FOR A SHORT TIME THIS EVNG IN THOSE SAME PLACES.
ONCE MORE RAIN AND THE COLD FRONT MOVES FOG SHOULD IMPROVE. GRADIENT
AHEAD OF THE COLD FRONT REMAINS TIGHT ENOUGH TO ALLOW FOR WINDS OF 15
TO 20 KTS BUT SHOULD RELAX SOME AS WE APPROACH MIDNIGHT. BY WED
MORNING THE COLD FRONT WILL MOVE THROUGH THE WATERS BUT WINDS WILL
NOT QUITE RESPOND UNTIL MUCH DRIER AIR AND CAA TAKES PLACE WED
NIGHT. AS A RESULT...AN EXTENDED PERIOD OF SMALL CRAFT ADVISORY
CONDITIONS IS EXPECTED BEGINNING WED EVNG AND PERSISTING THROUGH FRI
MORNING. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 51 62 37 53 / 100 10 10 0
BTR 52 64 39 55 / 90 10 10 0
ASD 57 64 42 56 / 90 20 10 0
MSY 57 64 45 55 / 90 20 10 0
GPT 59 64 43 56 / 100 30 10 0
PQL 60 65 44 56 / 100 40 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...DENSE FOG ADVISORY UNTIL 9 PM CST THIS EVENING FOR GMZ532.
MS...NONE.
GM...&&Hazardous weather outlook, Feb 2, 5:37 PM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 537 PM CST TUE FEB 2 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-031145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 537 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA IN ADVANCE OF A COLD FRONT...AND A FEW STORMS COULD BE SEVERE. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF THE AREA. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS ASSOCIATED WITH A SQUALLINE THIS EVENING AND OVERNIGHT. HOWEVER...A FEW TORNADOES ARE POSSIBLE ESPECIALLY IF ANY STORMS CAN DEVELOP AHEAD OF THE MAIN LINE THIS EVENING. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE TIDAL LAKES...SOUNDS...AND COASTAL WATERS FOR WINDS FREQUENTLY IN THE 15 TO 20 KNOTS RANGE WITH HIGHER GUSTS ALONG WITH CHOPPY WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS AND ROUGH SEAS IN ASSOCIATION WITH THE COLD FRONT PASSAGE ARE EXPECTED TO RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT...ESPECIALLY FROM WEDNESDAY THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED FOR MUCH OF TONIGHT. TD
In the hours before
Special weather statement, Feb 2, 4:29 PM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 PM CST TUE FEB 2 2016
MSZ068-069-022315-
AMITE MS-WILKINSON MS-
429 PM CST TUE FEB 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AMITE AND CENTRAL
WILKINSON COUNTIES UNTIL 515 PM CST...
AT 428 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORT ADAMS...OR 20 MILES NORTH OF ST. FRANCISVILLE...MOVING NORTHEAST
AT 65 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WOODVILLE...FORT ADAMS AND CROSBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHERN
MISSISSIPPI.
LAT...LON 3135 9121 3135 9115 3132 9111 3134 9107
3133 9103 3135 9102 3134 9099 3135 9098
3135 9091 3100 9137 3100 9149 3108 9158
3137 9127 3136 9126 3137 9122
TIME...MOT...LOC 2228Z 225DEG 55KT 3108 9144Special weather statement, Feb 2, 5:16 PM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
516 PM CST TUE FEB 2 2016
MSZ068-069-022345-
AMITE MS-WILKINSON MS-
516 PM CST TUE FEB 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AMITE AND
NORTHEASTERN WILKINSON COUNTIES UNTIL 545 PM CST...
AT 516 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF GARDEN CITY...OR 21 MILES WEST OF LIBERTY...MOVING
NORTHEAST AT 55 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROSBY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHERN
MISSISSIPPI.
LAT...LON 3135 9115 3132 9112 3133 9110 3132 9109
3133 9107 3134 9107 3133 9106 3133 9103
3135 9102 3134 9099 3135 9098 3135 9092
3114 9111 3124 9128 3136 9121
TIME...MOT...LOC 2316Z 212DEG 48KT 3126 9115Special weather statement, Feb 2, 8:28 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
828 PM CST TUE FEB 2 2016
LAZ034>036-046-030315-
WEST FELICIANA LA-IBERVILLE LA-EAST FELICIANA LA-POINTE COUPEE LA-
828 PM CST TUE FEB 2 2016
...SPECIAL WEATHER STATEMENT...
AT 828 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ATCHAFALAYA NATIONAL WILDLIFE REFUGE...OR NEAR KROTZ SPRINGS...MOVING
NORTHEAST AT 55 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW ROADS...JACKSON...ST. FRANCISVILLE...LIVONIA...FORDOCHE...
MORGANZA...WAKEFIELD...LOTTIE AND SPILLMAN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHEASTERN
LOUISIANA.
LAT...LON 3099 9132 3080 9110 3066 9131 3066 9133
3065 9132 3044 9163 3050 9170 3050 9175
3052 9173 3056 9176
TIME...MOT...LOC 0228Z 225DEG 46KT 3044 9176Special weather statement, Feb 2, 8:48 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
848 PM CST TUE FEB 2 2016
LAZ034>036-047-048-030315-
WEST FELICIANA LA-EAST FELICIANA LA-POINTE COUPEE LA-
WEST BATON ROUGE LA-EAST BATON ROUGE LA-
848 PM CST TUE FEB 2 2016
...SPECIAL WEATHER STATEMENT...
AT 848 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ERWINVILLE TO 8 MILES
NORTHWEST OF PORT ALLEN TO NEAR GROSSE TETE...AND MOVING NORTHEAST AT
60 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...JACKSON...ST. FRANCISVILLE...
CLINTON...SLAUGHTER...WILSON...NORWOOD...FELPS...ERWINVILLE AND
SPILLMAN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3100 9127 3100 9088 3065 9108 3038 9135
3039 9138 3039 9139 3043 9137 3054 9149
TIME...MOT...LOC 0248Z 208DEG 51KT 3056 9140 3050 9133 3041 9139The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 7:28 PM CST | River Flood Warning | LIX | Saint Tammany | 32 days |
| Feb 2, 8:28 PM CST | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 47 min |
| Feb 2, 8:48 PM CST | Special Weather Statement | LIX | East Feliciana, West Baton Rouge | 27 min |
| Feb 2, 9:24 PM CST | Marine Dense Fog Advisory | LIX | 6 hr | |
| Feb 2, 11:31 PM CST | Special Weather Statement | LIX | Assumption, Saint James | 29 min |
| Feb 3, 12:13 AM CST | Special Weather Statement | LIX | Saint Tammany | 62 min |
| Feb 3, 12:58 AM CST | Special Marine Warning | LIX | 92 min | |
| Feb 3, 1:34 AM CST | Special Marine Warning | LIX | 56 min | |
| Feb 3, 2:10 AM CST | Special Marine Warning | LIX | 95 min | |
| Feb 3, 3:24 AM CST | Special Marine Warning | LIX | 51 min | |
| Feb 3, 3:26 AM CST | Special Marine Warning | LIX | 94 min | |
| Feb 3, 9:49 AM CST | River Flood Warning | LIX | East Baton Rouge | 26 hr |
| Feb 3, 9:51 AM CST | River Flood Warning | LIX | Tangipahoa | 3 days |
| Feb 3, 2:59 PM CST | Small Craft Advisory | LIX | 39 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.